NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Oct 10, 4:50 AM CST, 58 minutes earlier.
Area forecast discussion, Oct 10, 4:50 AM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
550 AM CDT Sun Oct 10 2021
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 245 AM CDT Sun Oct 10 2021
A 994mb low was located over eastern North Dakota which has
brought widespread rain to portions of the Upper Midwest. Warm
southerly flow south of the low has held overnight temps in the
low to mid 70s locally, which is exceptionally warm for October
10th! It was also very humid for this time of year with dewpoints
in the 60s.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 245 AM CDT Sun Oct 10 2021
Main Message: Well above normal temps today with scattered showers
and a few storms during the morning, decreasing in coverage this
afternoon. Another round of showers and storms is forecast this
evening and tonight. Then widespread rain will move in from the
southwest late tonight into Monday morning.
This Morning
Another very warm fall day is forecast with highs in the low to
mid 80s central and south, to upper 70s in the north. Scattered
showers are expected to develop this morning along a SW to NW
corridor, with the greatest coverage across central sections of
the CWA near the Quad Cities and points to the ENE. While most
areas will receive less than a tenth with this morning to midday
round, isolated higher amounts are possible. Steep mid-level
lapse rates near 7.5 C/km will be supportive of isolated thunder.
This Afternoon and Evening
As the isentropic lift associated with a low-level jet translates
to the NE, coverage of showers should decrease during the
afternoon with only slight chances in the forecast. Attention then
turns to the next round of showers and storms this evening and
tonight. Similar to this morning, this second round could set up
along a fairly narrow SW to NE corridor, forming along a nearly
stationary zone of low-level frontogenetic response on the western
edge of tight LLJ gradient. With PWATs up near 1.5 inches, the
strongest convective cells that develop will be capable of
producing heavy downpours.
Tonight
Late tonight into Monday morning widespread rain is expected to
overspread the local area as a potent upper vorticity max and
strong large-scale ascent cross over the Upper Mississippi Valley.
Moderate to heavy rain should reach the western counties after 3
AM, and central and eastern areas later into Monday morning.
.LONG TERM...(Monday through Saturday)
ISSUED AT 245 AM CDT Sun Oct 10 2021
Key Message:
1) While temperatures cool a bit from the weekend, above normal
temperatures will continue through midweek, reaching near normal for
the weekend.
2) The active pattern is here and we will have near daily chances
for precipitation.
Overview...
Two dynamic storm systems are in play through the first half of the
week, with one coming through Monday and the second on Wednesday.
Monday's system holds the chance to bring some severe weather to our
area, but it is too early to determine the threat for Wednesday.
Both systems can bring much needed rain to much of the area,
providing some aid to the current drought situation. Aside from
these two big systems, some smaller systems will make their way
through the area, providing more chances for lighter precipitation.
Temperatures will be above normal, but will slowly trend towards
normal through the week.
Monday/Tuesday...
The first of the strong waves makes it's way through our area on
Monday, posing a severe thunderstorm threat to the eastern half of
our forecast area. The Storm Prediction Center has issued a Slight
Risk for severe weather for parts of northwestern IL and a Marginal
Risk for areas along and east of the Mississippi River. Short term
guidance is hinting at the surface low pressure tracking just a
little west of the Quad Cities area, which would leave the eastern
half of the forecast area in the warm sector. Within this warm
sector, plenty of moisture, shear, and just the right amount of
instability may be present to lead to a severe threat. This is
looking to be a high shear and low CAPE setup, with tornado and
damaging wind threats being the main concern. In general, most
should wake up Monday morning with light to moderate stratiform
rainfall, with embedded thunderstorms possible. Later in the day, we
may see a dry slot set up in our east, which can set the stage for
severe weather that afternoon. The day will be full of clouds and
persistent rainfall. Plenty of moisture will be available, with some
areas seeing PWATs around 1.5". This is an unseasonably high amount
of moisture, so heavy rainfall is possible within thunderstorms,
with a large swath of 1-1.5" of rain possible.
Tuesday will be quite the opposite of what we see on Monday, with
ridging taking place over the area. Light westerly wind with
temperatures in the low 70s, with mostly clear skies Therefore, a
beautiful day is forecast. Get out an enjoy this weather, as another
big change is in store for Wednesday.
Wednesday/Thursday and Beyond...
The second strong wave passes by on Wednesday, bringing another
chance for widespread rainfall and thunderstorms. While it is still
too far out to determine severe risk, strong shear will be present.
Therefore, we will have to continue to monitor trends in instability
to determine the severe risk. Currently the Storm Prediction Center
has most of our area in a Marginal Risk for severe weather. The
surface low is progged to track well off to our northwest, but a
long cold front will get dragged along with it, which will be the
focus for afternoon thunderstorms through our area. Earlier in the
day, we can see some showers and storms associated with the strong
warm advection pumping into our area. Again, long term guidance
hints at high PWAT values, indicating that there will be another
chance for heavy rainfall. At this time, it is too far out to
project accumulation values, but just know that heavy rainfall
cannot be ruled out. As was mentioned in the previous forecast,
there are still some timing issues on the frontal passage.
Thursday seems to be mostly dry for the area, as we sit under
southwest flow ahead of another approaching wave. This is a broad
wave, with less amplitude than the previous systems. With that said,
some energy will eject from this and bring in some chances for
storms at the end of the week. Along with this, cooler temperatures
will return, bringing us closer to seasonal normals. Daytime
temperatures are looking to be in the 60s, with nights in the 40s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 526 AM CDT Sun Oct 10 2021
Rounds of showers and isolated thunderstorms are expected through
the TAF period with the first round this morning into the early
afternoon. Ceilings will remain fairly high today, but could
briefly drop to MVFR in heavier downpours. The next round of rain
is anticipated this evening into the first part of tonight,
bringing the potential for brief MVFR ceilings and MVFR/IFR
visibilities from moderate to heavy showers and storms. Ceilings
will begin to deteriorate late tonight as a low cloud deck and
widespread rain move in from the southwest.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Gunkel
AVIATION...Uttech
Special weather statement, Oct 10, 5:07 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
607 AM CDT Sun Oct 10 2021
IAZ042-053-054-065-066-ILZ001-101145-
Jo Daviess IL-Clinton IA-Jackson IA-Dubuque IA-Cedar IA-Jones IA-
607 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of Jo Daviess, Jackson,
northeastern Cedar, southeastern Dubuque, eastern Jones and
northwestern Clinton Counties through 645 AM CDT...
At 606 AM CDT, Doppler radar was tracking a strong thunderstorm near
Onslow, or 16 miles west of Maquoketa, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Canton around 610 AM CDT.
Bernard around 620 AM CDT.
Fulton around 625 AM CDT.
Other locations in the path of this storm include Andrew, Zwingle, La
Motte, St. Donatus, Galena and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4251 8995 4226 9023 4191 9103 4222 9115
4251 9065
TIME...MOT...LOC 1106Z 243DEG 40KT 4214 9096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Gunkel